MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403930
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 7, 2018 that a flexiva 550 laser fiber was opened for use in a rirs procedure performed on (b)(6) 2018.According to the complainant, during unpacking and outside the patient, the laser fiber was found defective and broken.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: one flexiva 550 laser fiber was received for evaluation.Visual examination revealed that the fiber was returned broken into two pieces.The first piece measured approximately 54 cm from the top of the connector to the break.The second piece measured approximately 226.5 cm from the break.The distal tip was broken and measured approximately 1 mm.The condition of the returned device confirms the event.Therefore, a review and analysis of all available information indicated that the root cause is supplier manufacturing execution error.The product likely failed to meet the specifications due to the manufacturing process at the supplier site.There is an investigation to address this issue.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 550 laser fiber was opened for use in a rirs procedure performed on (b)(6) 2018.According to the complainant, during unpacking and outside the patient, the laser fiber was found defective and broken.The procedure was completed with a different device.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7551024
Report Number3005099803-2018-01666
Device Sequence Number13877722
Product Code GEX
UDI-Device Identifier08714729808206
UDI-Public08714729808206
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Model NumberM0068403930
Device Catalogue Number840-393
Device Lot NumberC000004811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1